MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Insufficient Information (4580)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a ventralex st (device #1) and ventra light st (device #2).Case-specific details not provided.This file represents device#2 (ventra light st).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.This mdr represents the ventra light st mesh (device #2).An additional emdr was submitted to represent the ventralex st (device #1).Note, the date of event is considered to be a best estimate as 10-apr-2024 based on the date of awareness.Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the event date.Based on the information received, no conclusions can be made.Per medical records review, about 4 years 1 month post implant of ventralight st mesh, the patient reports abdominal pain.Pain is a known inherent risk of surgery/use of the device, and the instructions-for-use supplied with the device lists pain as a possible complication.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in (b)(6) 2016.Updated fields: a2, a4, b3, b4, b5, b7, d4, d6.A, g3, g6, h2, h6, h10, h11.Corrected field: b2 (event attributed to), b3 (date of event).This supplemental emdr represents the bard/davol ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a ventralex st (device #1) and ventralight st (device #2).Case-specific details not provided.Addendum per information provided by patient's attorney: (b)(6) 2015 - patient was diagnosed with epigastric hernia thereby underwent open repair with the implant of ventralex st (device #1) on (b)(6) 2015.Per operative notes, ¿defect was identified and extraperitoneal fat was reduced.A pre-peritoneal space was created and a large ventralex st mesh was used to repair the defect using sutures.¿ (b)(6)2015 - patient presents with cellulitis and seroma of umbilical wound thereby underwent repair.(b)(6)2016 -patient had hernia recurrence and scar tissue.(b)(6)2016 -patient was diagnosed with recurrent supraumbilical hernia thereby underwent laparoscopic repair with the implant of ventralight st (device #2) and explant of ventralex st (device #1).Per operative notes, ¿adherent omentum to lower midline was taken down.Some fat was protruding and ventralex st mesh (device #1) was scrunched up.Then, a ventralex st mesh was excised.Small defect was identified and a ventralight st mesh was placed using sutures.¿ (b)(6)2020 to (b)(6) 2021- patient complains of abdominal pain.This file represents device #2 (ventralight st).
 
Event or Problem Description
Attorney alleges multiple patients he represents have experience unspecified injury and allege they may have required additional medical/surgical treatment.Attorney alleges this patient was treated with a ventralex st (device #1) and ventralight st (device #2).Case-specific details not provided.Addendum (1) per information provided by patient's attorney: (b)(6) 2015 - patient was diagnosed with epigastric hernia thereby underwent open repair with the implant of ventralex st (device #1) on (b)(6) 2015.Per operative notes, ¿defect was identified and extraperitoneal fat was reduced.A pre-peritoneal space was created and a large ventralex st mesh was used to repair the defect using sutures.¿ (b)(6) 2015 - patient presents with cellulitis and seroma of umbilical wound thereby underwent repair.(b)(6) 2016 - patient had hernia recurrence and scar tissue.(b)(6) 2016 -patient was diagnosed with recurrent supraumbilical hernia thereby underwent laparoscopic repair with the implant of ventralight st (device #2) and explant of ventralex st (device #1).Per operative notes, ¿adherent omentum to lower midline was taken down.Some fat was protruding and ventralex st mesh (device #1) was scrunched up.Then, a ventralex st mesh was excised.Small defect was identified and a ventralight st mesh was placed using sutures.¿ (b)(6) 2020 to (b)(6) 2021 - patient complains of abdominal pain.Addendum (2) per information provided by patient's attorney: (b)(6) 2022 - patient was diagnosed with epigastric abdominal wall discomfort.During follow up had discussion about potential causes of pain.There was no sign of any recurrent hernia.Despite the mesh having a special coating to stop adhesions it is possible that something is stuck to the upper edge of the mesh.Alternatively, the mesh (device #2) may have moved slightly, resulting in some tearing of scar tissue.Alternatively, may be nothing to do with the mesh at all ends and patient may have some inflammation in stomach.This file represents device #2 (ventralight st).
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges unspecified adverse patient outcome associated with the use of hernia mesh.The degree to which the device used to treat the patient may have caused or contributed to a post-op complication is unknown.No lot number has been provided, a review of the manufacturing records is not possible.Addendum #1: h11: this supplemental emdr is submitted to document additional information provided and to correct the event date.Based on the information received, no conclusions can be made.Per medical records review, post implant of ventralex st, the patient was treated for hernia recurrence, cellulitis, seroma, scar tissue and subsequently underwent mesh explant.Hernia recurrence and seroma formation are known inherent risks of hernia repair surgery.The instructions-for-use supplied with the device lists hernia recurrence and seroma formation as possible complications.To date, there have been no other reported complaints from the reported lot.Addendum #2: this supplemental emdr is submitted to document additional information provided.Based on the information received, no conclusions can be made, per medical records provided the cause of the patient's reported abdominal pain has not been established.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.This supplemental emdr represents the bard/davol ventralight st mesh (device #2).An additional supplemental emdr was submitted to represent the bard/davol ventralex st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key19227712
Report Number1213643-2024-00224
Device Sequence Number14869181
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632(17)180228(10)HUAN2121
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number5954600
Device Lot NumberHUAN2121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer07/30/2024
05/19/2025
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date08/27/2024
06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age37 YR
Patient SexFemale
Patient Weight88 KG